Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 83, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 14, 2022, 3:38 PM CDT for Taney County, Missouri. It was in force for 52 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2022, 3:38 PM CDT (20:38 UTC)
- Expired
- May 14, 2022, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taney County, MO
The radar
The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:42 PM CDT | HAIL 0.75 | 1 Nw Kirbyville, MO | REPORT FROM MPING: DIME (0.75 IN.). |
| May 14, 3:43 PM CDT | HAIL 1 | 1 E Branson, MO | CORRECTS PREVIOUS HAIL REPORT FROM 1 E BRANSON. REPORT FROM MPING: QUARTER (1.00 IN.). |
| May 14, 3:43 PM CDT | HAIL 1 | 1 E Branson, MO | REPORT FROM MPING: QUARTER (1.00 IN.). |
| May 14, 3:50 PM CDT | HAIL 1 | 1 Ssw Hollister, MO | REPORT FROM MPING: QUARTER (1.00 IN.). |
| May 14, 3:50 PM CDT | HAIL 1.75 | 1 Sse Hollister, MO | VIA SOCIAL MEDIA. |
| May 14, 3:52 PM CDT | HAIL 1.5 | 1 Ssw Hollister, MO | VIA SOCIAL MEDIA. |
| May 14, 3:58 PM CDT | HAIL 1 | Hollister, MO | PUBLIC REPORTED A LITTLE OVER QUARTER INCH HAIL. |
| May 14, 4:00 PM CDT | HAIL 1 | Hollister, MO | TRAINED SPOTTER REPORTED QUARTER INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
332
WUUS53 KSGF 142038
SVRSGF
MOC213-142130-
/O.NEW.KSGF.SV.W.0083.220514T2038Z-220514T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
338 PM CDT Sat May 14 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Taney County in southwestern Missouri...
* Until 430 PM CDT.
* At 338 PM CDT, a severe thunderstorm was located over Hollister, or
near Forsyth, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Branson... Lake Taneycomo...
Hollister... Forsyth...
Kirbyville... Ridgedale...
Ozark Beach... Powersite...
Edgewater Beach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3668 9324 3668 9304 3650 9301 3650 9331
TIME...MOT...LOC 2038Z 011DEG 8KT 3663 9317
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rothstein4 follow-up statements
412
WWUS53 KSGF 142043
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
343 PM CDT Sat May 14 2022
MOC213-142130-
/O.CON.KSGF.SV.W.0083.000000T0000Z-220514T2130Z/
Taney MO-
343 PM CDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN TANEY COUNTY...
At 343 PM CDT, a severe thunderstorm was located over Hollister, or
near Branson, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public reported half dollar size hail 1 mile east of
Branson.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Lake Taneycomo...
Hollister... Forsyth...
Kirbyville... Ridgedale...
Ozark Beach... Powersite...
Edgewater Beach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3668 9324 3668 9304 3650 9301 3650 9331
TIME...MOT...LOC 2043Z 011DEG 8KT 3662 9317
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rothstein707
WWUS53 KSGF 142056
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
356 PM CDT Sat May 14 2022
MOC213-142130-
/O.CON.KSGF.SV.W.0083.000000T0000Z-220514T2130Z/
Taney MO-
356 PM CDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN TANEY COUNTY...
At 356 PM CDT, a severe thunderstorm was located over Hollister, or
near Branson, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Lake Taneycomo...
Hollister... Kirbyville...
Ridgedale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9325 3665 9307 3650 9304 3650 9331
TIME...MOT...LOC 2056Z 023DEG 8KT 3660 9322
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rothstein628
WWUS53 KSGF 142102 CCA
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
402 PM CDT Sat May 14 2022
MOC213-142130-
/O.COR.KSGF.SV.W.0083.000000T0000Z-220514T2130Z/
Taney MO-
402 PM CDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN TANEY COUNTY...
At 402 PM CDT, a severe thunderstorm was located over Hollister, or
near Branson, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Lake Taneycomo...
Hollister... Kirbyville...
Ridgedale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9325 3665 9307 3650 9304 3650 9331
TIME...MOT...LOC 2056Z 023DEG 8KT 3660 9322
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rothstein227
WWUS53 KSGF 142119
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
419 PM CDT Sat May 14 2022
MOC213-142130-
/O.CON.KSGF.SV.W.0083.000000T0000Z-220514T2130Z/
Taney MO-
419 PM CDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN TANEY COUNTY...
At 418 PM CDT, a severe thunderstorm was located near Hollister, or
near Branson, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Lake Taneycomo...
Hollister... Ridgedale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 9325 3659 9312 3650 9321 3650 9331
TIME...MOT...LOC 2118Z 023DEG 8KT 3655 9324
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RothsteinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:53 PM CDT, 45 minutes earlier.
Area forecast discussion, May 14, 2:53 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 253 PM CDT Sat May 14 2022 Key Messages: 1. Isolated severe storms today, mainly southeast of Springfield. 2. Severe thunderstorm potential continues to increase Sunday. 3. Additional thunderstorm chances Tuesday through Thursday of next week. Wetter pattern next weekend? .SHORT TERM...(This evening through Sunday) Issued at 245 PM CDT Sat May 14 2022 Isolated to scattered thunderstorms will continue into this evening mainly along and east of Highway 65 and along and south of Interstate 44. Looking at a high CAPE (4,000-5,000 J/kg SBCAPE) and low shear (20-25 kts Effective Shear) setup, resulting in potential for pulse isolated severe storms with 1 inch hail and 60 mph winds. Could also see an isolated flooding risk if storms train. Conditions look quiet tonight, but pay attention to the long term discussion for severe potential during the day Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 245 PM CDT Sat May 14 2022 SPC has upgraded the Sunday severe weather outlook to an Enhanced risk across most of the area. Certainly agree with this as models show convection along a cold front and associated with a shortwave growing upscale as it moves into the area from the northwest in the mid morning. There is uncertainty on exact timing, but models are in greater agreement than previous runs. Highest confidence is in the damaging wind threat with bowing segments developing along the front. The southwestern CWA could see an increased hail threat if convection develops along outflow during the early to mid afternoon with peak instability, which it is currently expected to do. We could see 3,000-4,000 J/kg of SBCAPE and moderate shear over the SW, but the main question for hail potential is with storm mode at that time. For now will advertise 70 mph winds and 1 inch hail, but may need to increase the hail size to as high as maybe 2 inches if confidence in discrete storm modes materialized over the southwest. The tornado threat is very low, but not zero. Minor flooding will be possible where storms train or persist. The severe threat should end by early to mid evening. Temperatures will be cooler Sunday where convection moves in earlier, but much of the area should see cooler highs in the 70s on Monday and Tuesday. Otherwise, expect highs in the 80s for the rest of the long term. Additional rounds of showers and storms will be possible Monday night into Wednesday night. There may be a more significant pattern change next weekend into early next week as an upper trough moves into the region. If this does occur, look for wetter and cooler weather. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1207 PM CDT Sat May 14 2022 Isolated to scattered thunderstorms are expected mainly east of KSGF and KBBG from mid afternoon into the evening today. Could see storms impact KBBG and KSGF, but potential is too low at KSGF and include in the forecast and at KBBG warrants a vicinity mention. Models are increasingly showing a complex of thunderstorms moving through the area on Sunday. There will be potential for strong to severe storms with these. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Titus
Hazardous weather outlook, May 14, 2:00 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 200 PM CDT Sat May 14 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 200 PM CDT Sat May 14 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Isolated to scattered thunderstorms will continue into this evening, mainly along/south of I-44 and along/east of Highway 65. A few of these storms could be strong to severe with 1 inch hail and 60 mph winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A more significant round of showers and thunderstorms is expected Sunday. Severe storms and minor flooding are possible with this round. Currently the primary severe risks are damaging winds and large hail. Thunderstorms are possible Tuesday through Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, May 14, 2:47 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
247 PM CDT Sat May 14 2022
MOZ105-142015-
Ozark MO-
247 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern Ozark
County through 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Gainesville, or 22 miles southeast of Ava, moving
southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dora... Rockbridge...
Brixey... Sycamore...
Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3673 9252 3680 9246 3680 9232 3677 9211
3674 9212 3658 9227
TIME...MOT...LOC 1947Z 306DEG 8KT 3675 9235
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RothsteinSpecial weather statement, May 14, 3:07 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
307 PM CDT Sat May 14 2022
MOZ104-142045-
Taney MO-
307 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Taney County
through 345 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forsyth, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Taneycomo... Forsyth...
Merriam Woods... Kissee Mills...
Rockaway Beach... Taneyville...
Ozark Beach... Powersite...
Edgewater Beach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9323 3679 9306 3668 9284 3655 9304
TIME...MOT...LOC 2007Z 307DEG 8KT 3667 9310
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RothsteinLocal storm report, May 14, 3:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 S ROCKBRIDGE 36.77N 92.41W
05/14/2022 OZARK MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TREE DOWN AT HWY
95 AND HWY N DUE TO DAMAGING WINDS.
&&
SLMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 46 min |
| May 13, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 44 min |
| May 13, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 38 min |
| May 13, 7:58 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 4 hr |
| May 13, 8:22 PM CDT | Special Weather Statement | SGF | Howell | 38 min |
| May 13, 8:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| May 13, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 44 min |
| May 13, 8:59 PM CDT | Special Weather Statement | SGF | Howell | 46 min |
| May 13, 9:04 PM CDT | Special Weather Statement | SGF | Howell | 41 min |
| May 13, 9:17 PM CDT | Special Weather Statement | SGF | Oregon | 43 min |
| May 13, 9:25 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 4 hr |
| May 13, 9:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 46 min |
| May 14, 2:24 AM CDT | Areal Flood Advisory | SGF | Dent, Howell, Oregon, Shannon, Texas | 6 hr |
| May 14, 3:43 AM CDT | Special Weather Statement | SGF | Stone | 32 min |
| May 14, 2:47 PM CDT | Special Weather Statement | SGF | Ozark | 28 min |
| May 14, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 39 min |
| May 14, 3:07 PM CDT | Special Weather Statement | SGF | Taney | 38 min |
| May 14, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| May 14, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 53 min |
| May 14, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 44 min |
| May 14, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 29 min |
| May 14, 4:13 PM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| May 14, 4:28 PM CDT | Special Weather Statement | SGF | Douglas | 32 min |
| May 14, 4:42 PM CDT | Special Weather Statement | SGF | Texas | 48 min |
| May 14, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 44 min |
| May 14, 4:58 PM CDT | Special Weather Statement | SGF | Webster | 32 min |
| May 14, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 28 min |
| May 14, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 44 min |
| May 14, 5:21 PM CDT | Special Weather Statement | SGF | Pulaski | 24 min |
| May 14, 5:30 PM CDT | Special Weather Statement | SGF | Webster | 45 min |
| May 14, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 42 min |
| May 14, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 29 min |
| May 14, 5:59 PM CDT | Special Weather Statement | SGF | Taney | 31 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 40 min |
| May 14, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 41 min |
| May 14, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 28 min |
| May 14, 6:28 PM CDT | Special Weather Statement | SGF | Taney | 32 min |
| May 14, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.